Print Topic - Archive

BTD Forums  /  Supp Right For Your Type  /  help, I took too much iodine
Posted by: trish44, Thursday, February 22, 2007, 2:46pm
I couldn't get the dropper out, and inadvertently took too much....what should I do?
Posted by: trish44, Thursday, February 22, 2007, 3:00pm; Reply: 1
What a stupid thing to do, I know.  I called the poisen control center, and he said it would take quite a bit, and to drink lots of liquids.  I am chewing almonds and drinking water.  I think I got a dose of maybe 4 or 5 times what it should have been.  Just scared me.
Posted by: Debra+, Thursday, February 22, 2007, 3:17pm; Reply: 2
I am not sure what to do trish44, but I would take the advice of the poison control centre and focus on drinking lots of liquids...water especially.    If they were not too concerned everything will probably turn out alright.  Drink, drink, drink.  :D

Debra :)
Posted by: geminisue, Thursday, February 22, 2007, 3:21pm; Reply: 3
I just read that too much iodine could lead to an acne outbreak, just an alert so be sure to continue drinking your water.  Please leave us know how you are doing my prayers are with you.
Posted by: trish44, Thursday, February 22, 2007, 3:24pm; Reply: 4
Thanks, I am doing just that.  I did have a flushy feeling, as if too much niacin, very soon after doing it.  I feel fine now, he said my stomach would be upset, so to drink lots of water.  I hope he knows what he is talking about.  What a ditz, huh?  
Posted by: trish44, Thursday, February 22, 2007, 4:48pm; Reply: 5
If anyone else knows of something I should do, or not do, I would appreciate your response.  I am feeling sort of foggy,   sort of head full, not really a head ache.  Thanks for your help.
Posted by: Victoria, Thursday, February 22, 2007, 5:49pm; Reply: 6
Trish, since you aren't getting a bunch of responses, I have a feeling that it isn't setting off any "red flags" for people, meaning that it doesn't seem life-threatening.  Or maybe folks just haven't heard of ideas on what to do.  

My feeling also is that it isn't serious.  Just don't make a habit of guzzling from that bottle!!  LOL!
I think you'll be feeling better soon.  Your anxiety could be causing some of your side effects.  :-)
Posted by: trish44, Thursday, February 22, 2007, 5:59pm; Reply: 7
Thanks Victoria,  

I am feeling better now, still sort of fuzzy.  It did scare me, but I did learn a lesson.  Since drinking so much water, I think I have gotten rid of most of it.  I lost the dropper in the bottle, so will have to take a tweezers to get it out.  I think it will be several days before I pick that up again!
Posted by: ISA-MANUELA (Guest), Thursday, February 22, 2007, 8:27pm; Reply: 8
trish 44, the antagonist to this stuff is calcitonin; but it works only given by injection; would go to your hp or doc to ask him if this is neccessary right now ;
good luck and :K)
truly yours Isa
Posted by: ooh-la-la (Guest), Friday, February 23, 2007, 2:18am; Reply: 9
I agree with Victoria that anxiety could be causing your side effects.
I have had many anxiety attacks and they can cause symptoms such as
you are having.
Posted by: Laura P, Friday, February 23, 2007, 3:27am; Reply: 10
do you have any lithium?  If you are taking iodine you should always have lithium around just in case something like this happens.  If not go to the HFS and buy some, will be in the supplement section,  Open the cap and sprinkle a few sprikles in you mouth, not too much
Posted by: trish44, Friday, February 23, 2007, 8:20pm; Reply: 11
Well, I felt pretty yucky all afternoon and evening.  But am feeling good today.  I decided not to go for a shot, Tomatilla....but I took a double dose of my liquid glutathione this morning.  Maybe that will get it out of my system.

Thanks Laura, I will look for the lithium.  I am surprised it is available without a pres.  Isn't that for bipolar disorder?  I have to make a trip to the store for a number of things, so will look for it.  I hope I don't do anything like that again, but it is good to know what works. I am usually so careful, guess I was in a hurry.   Take care and thanks to you all!
Posted by: Laura P, Friday, February 23, 2007, 8:23pm; Reply: 12
Solaray is a good brand for lithium, lithium is mineral and is used for a lot of things, think of it just like zinc or copper,

You know you have over dosed on iodine if you get heart palpations, how much are you taking a day trish? Your taking Lugol's formulation right?
Posted by: ISA-MANUELA (Guest), Friday, February 23, 2007, 8:27pm; Reply: 13
there's also lithium in homeopathic dosage; I think for the real product you'll be in need of a prescription; and yessss it is for bi-polar :D  and must tell you, I never would take stuffs like this in normal attitude.....::) and it makes fat whithin days :o :o ::)
Posted by: Rodney, Friday, February 23, 2007, 8:33pm; Reply: 14
Glad to hear you are feeling better now trish44.
my question is why are you taking iodine as a suppliment any how?
My DW is alergic to it and can't even handle it in salt from what she tells me.

take care and be careful!
Posted by: Laura P, Friday, February 23, 2007, 8:40pm; Reply: 15
Sorry I didnít specify

lithium is an essential trace mineral ?
solaray lithium aspartate in very small frequent doses spreads and antagonises iodine so reducing hyperthyroid and improving thyroid function generally. No more than ľ-1/2 mg should be taken

lithium carbonate (the form used in pyschiatric medications) is poorly assimilated, and used in toxically high amounts that permanently damaging to the thyoid through the huge doses given.
Posted by: trish44, Saturday, February 24, 2007, 4:29pm; Reply: 16
This is all so interesting.  To answer your questions Rodney and Laura, I am taking Lugol's, and was prescribed it to assist with the thyroid supplement that I am taking.  The Dr. said that sometimes after being low thyroid for a long time, the iodine is needed to make it more efficient.  I only took it once before this incident.  I am going to finish the bottle of liquid glutathione, and hopefully that will go a long way to detox.  Tonight I am going to sauna, also.  I am feeling very good, so I don't feel like I should take the lithium.  Do you think that is a good choice, Laura?
Print page generated: Monday, October 20, 2014, 1:29pm